Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 6, 2008, 3:16 PM EST for Bulloch County, Candler County, Jenkins County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 3:16 PM EST (20:16 UTC)
- Expired
- Feb 6, 2008, 4:00 PM EST
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 062016
SVRCHS
GAC031-043-165-062100-
/O.NEW.KCHS.SV.W.0004.080206T2016Z-080206T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EST
* AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF HERNDON TO 10 MILES NORTHWEST OF ALINE...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF WAYNESBORO TO 10
MILES SOUTH OF SWAINSBORO...MOVING EAST AT 50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
HERNDON...
ALINE...PERKINS...
MILLEN...METTER...
SCARBORO...PULASKI...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3242 8220 3251 8217 3255 8210 3255 8205
3260 8202 3267 8210 3279 8215 3287 8213
3292 8208 3292 8195 3295 8185 3291 8177
3268 8187 3228 8195 3234 8226
TIME...MOT...LOC 2016Z 268DEG 45KT 3294 8210 3245 8226
$$
JAQ3 follow-up statements
000
WWUS52 KCHS 062034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EST WED FEB 6 2008
GAC031-043-165-062100-
/O.CON.KCHS.SV.W.0004.000000T0000Z-080206T2100Z/
CANDLER GA-BULLOCH GA-JENKINS GA-
334 PM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR JENKINS...NORTHWESTERN BULLOCH AND CANDLER COUNTIES...
AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF PERKINS TO OLIFFTOWN...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF WAYNESBORO TO 7 MILES NORTH
OF METTER...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BUTTS...EMMALANE...HERNDON...METTER...MILLEN...PERKINS...PORTAL...
PULASKI AND SCARBORO.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3242 8220 3251 8217 3255 8210 3255 8205
3260 8202 3267 8210 3279 8215 3287 8213
3292 8208 3292 8195 3295 8185 3291 8177
3268 8187 3228 8195 3234 8226
TIME...MOT...LOC 2034Z 268DEG 45KT 3300 8185 3250 8202
$$
JAQ000
WWUS52 KCHS 062048
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EST WED FEB 6 2008
GAC031-043-062056-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-080206T2100Z/
CANDLER GA-BULLOCH GA-
346 PM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLOCH AND
CANDLER COUNTIES HAS BEEN CANCELLED...
AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8185
3291 8176 3268 8188 3264 8188 3261 8202
3267 8210 3279 8215 3282 8214 3282 8216
TIME...MOT...LOC 2046Z 268DEG 40KT 3302 8175 3266 8201
$$
GAC165-062100-
/O.CON.KCHS.SV.W.0004.000000T0000Z-080206T2100Z/
JENKINS GA-
346 PM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR JENKINS COUNTY...
AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF PERKINS TO THRIFT...OR ALONG A
LINE EXTENDING FROM 14 MILES EAST OF WAYNESBORO TO 12 MILES SOUTHWEST
OF MILLEN...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8185
3291 8176 3268 8188 3264 8188 3261 8202
3267 8210 3279 8215 3282 8214 3282 8216
TIME...MOT...LOC 2046Z 268DEG 40KT 3302 8175 3266 8201
$$
JAQ000
WWUS52 KCHS 062058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EST WED FEB 6 2008
GAC165-062107-
/O.EXP.KCHS.SV.W.0004.000000T0000Z-080206T2100Z/
JENKINS GA-
357 PM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY WILL EXPIRE AT
400 PM EST...
AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
EAST OF THE WARNED AREA AND WEAKENED. THEREFORE...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8185
3291 8176 3268 8188 3264 8188 3261 8202
3267 8210 3279 8215 3282 8214 3282 8216
TIME...MOT...LOC 2057Z 268DEG 40KT 3302 8160 3266 8187
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 12:45 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 6, 12:45 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 PM EST WED FEB 6 2008
.SYNOPSIS...
AHEAD OF AN APPROACHING COLD FRONT...ATLANTIC HIGH PRESSURE WILL
PRODUCE ANOTHER UNSEASONABLY WARM DAY TODAY. THE COLD FRONT WILL
PUSH THROUGH THE REGION TONIGHT...BRINGING COOLER AIR INTO THE
REGION. HIGH PRESSURE WILL THEN REMAIN OVER THE AREA THROUGH
SATURDAY. ANOTHER STRONG BUT DRY COLD FRONT MAY CROSS THE REGION
SUNDAY...FOLLOWED BY COLD HIGH PRESSURE FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST AREA REMAINS WITHIN THE WARM SECTOR AHEAD OF A STRONG
COLD FRONT CURRENTLY STRETCHING FROM NORTH-CENTRAL GEORGIA THROUGH
THE FLORIDA PANHANDLE. TEMPERATURES ACROSS THE REGION AT 10 AM
RANGE FROM THE LOWER 60S ALONG THE COAST TO THE LOWER 70S JUST
INLAND. TEMPERATURES WILL CONTINUE TO RISE INTO THE UPPER 70S TO
LOWER 80S THIS AFTERNOON...APPROACHING RECORD HIGHS.
MAIN FORECAST CONCERN IS WHETHER THE DANGEROUS LINE OF SEVERE
THUNDERSTORMS WELL TO THE WEST WILL BE ABLE TO MAINTAIN STRENGTH
WHILE TRACKING EAST THROUGH THE DAY. THE STRONG UPPER LEVEL LOW WILL
SLIP FURTHER TO THE NORTHEAST AND IS EXPECTED TO DRAG MUCH OF THE
UPPER LEVEL ENERGY TO THE NORTH OF THE FORECAST AREA. HOWEVER A 45
KT LOW LEVEL JET...COMBINED WITH A 100 KT UPPER LEVEL JET...WILL
CREATE A VERY STRONG VERTICAL WIND PROFILE. CONVECTIVE CHECKLIST
INDICATES THAT SHEAR AND WIND PROFILE WILL BE CONDUCIVE TO
DAMAGING WINDS WITHIN STRONG STORMS...YET INSTABILITY MAY BE A
LIMITING FACTOR.
NAM AND GFS DISAGREE ON THE TIMING AND INTENSITY OF STORMS THIS
AFTERNOON/EVENING. GFS KEEPS THE APPROACHING LINE OF STORMS TOGETHER
AND BRINGS MUCH HIGHER OMEGA VALUES INTO THE AREA EARLIER THAN NAM
OR RUC MODELS. NAM AND RUC SUGGEST THAT THE BEST POTENTIAL FOR
STRONG STORMS WILL BE BETWEEN 00Z TO 03Z TONIGHT...WITH LITTLE
ACTIVITY BEFORE THIS TIME PERIOD. ADDITIONALLY...NAM AND RUC ARE
HINTING THAT THE LINE MAY WEAKEN SIGNIFICANTLY AS IT REACHES THE
FORECAST AREA...AS MOST OF THE ENERGY LIFTS NORTHWARD.
PREFER TO LEAN A BIT MORE TOWARD THE NAM/RUC SOLUTION...ESPECIALLY
SINCE RUC HAD A BETTER HANDLE ON THE LOCATION OF PRECIP FIELDS
THIS MORNING. HAVE THUS BACKED OFF ON POPS DURING THE AFTERNOON
HOURS DUE TO THE CONTINUED DELAY OF FRONTAL APPROACH SEEN IN THE
MODELS...ESPECIALLY ALONG THE COAST. HAVE ALSO MAINTAINED MENTION
OF NO HIGHER THAN LIKELY POPS ACROSS THE REGION DURING THE
NIGHTTIME HOURS. DESPITE THE MARGINAL INSTABILITY...LINGERING
BOUNDARIES ACROSS THE REGION FROM SEABREEZE EFFECTS AND EARLIER
CLOUD COVER COULD BE ABLE TO SUSTAIN AND/OR ENHANCE UPSTREAM
STORMS TRACKING TOWARD THE COAST. MAIN STORM HAZARD WILL BE DAMAGING
WINDS...WITH ISOLATED TORNADOES STILL POSSIBLE ACCORDING TO
HELICITY VALUES IN THE 200 TO 300 RANGE.
STORM AND PRECIP COVERAGE WILL DECREASE RAPIDLY AFTER 06Z TONIGHT
AS THE COLD FRONT PUSHES OFFSHORE. A MILD NIGHT IS EXPECTED
THROUGH THE MOST OF THE NIGHTTIME HOURS...BUT WITH THE COLD FRONT
EXPECTED TO PUSH THROUGH BEFORE DAYBREAK...SOME MODEST COLD
ADVECTION WILL DROP TEMPERATURES INTO THE LOW TO MID 40S BY
SUNRISE THURSDAY.
LAKE WINDS...SOUTH-SOUTHWEST WINDS WILL INCREASE TO AVERAGE 15-25
KNOTS WITH GUSTS AROUND 30 KNOTS ON LAKE MOULTRIE TODAY...CONTINUING
INTO THIS EVENING. HIGHEST WINDS WILL BE OVER AND NEAR THE LAKE
SHORE WHERE BEST MIXING WILL OCCUR. AFTER COLD FROPA TONIGHT...WEST
WINDS ON THE LAKE WILL AVERAGE AROUND 20 KNOTS WITH GUSTS TO 25
KNOTS FOR A FEW HOURS. HOWEVER...THE SURFACE PRESSURE GRADIENT/LOW
LEVEL WINDS WILL RELAX BEFORE DAYBREAK. DESPITE COLD ADVECTION...WINDS
ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA BEFORE 12Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FRONTAL BOUNDARY WILL BE OFFSHORE BY THURSDAY MORNING...WHICH WILL
BE FOLLOWED BY SOUTHERN STREAM HIGH PRESSURE BUILDING IN FROM THE
WEST. ALTHOUGH COLD ADVECTION FOLLOWING THE FRONTAL PASSAGE WILL
BE FAIRLY WEAK...AFTERNOON HIGH TEMPERATURES WILL REMAIN NEAR
SEASONAL NORMS IN THE LOWER TO MID 60S UNDER MOSTLY CLEAR SKIES.
CONTINUED CLEAR SKIES OVERNIGHT...ALONG WITH LIGHT WINDS...WILL
ALLOW RADIATIONAL COOLING TO DECREASE TEMPERATURES INTO THE MID
30S INLAND TO THE LOWER 40S NEAR THE COAST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES WILL REMAIN THE DOMINANT FEATURE THROUGH SAT. ALTHOUGH
NOT OF AN ARCTIC NATURE...ENOUGH WEAK CAA WILL OCCUR WITH THIS
HIGH PRESSURE SYSTEM TO BRING TEMPS BACK DOWN TO NORMAL LEVELS FOR
THE REST OF THIS WEEK. ANOTHER CDFNT LOOKS TO DROP THROUGH THE
AREA SUN...BUT LIMITED MOISTURE WITH IT WILL ONLY CAUSE AN INCRS
IN CLOUD COVER BUT NO PRECIP IS EXPECTED. WHAT IS EXPECTED IS A
REINFORCING SHOT OF COLDER AIR AS HIGH PRESSURE BEHIND THIS FRONT
IS OF A CANADIAN NATURE...SO TEMPS FOR THE START OF NEXT WEEK WILL
BE A BIT BELOW NORMAL. TEMPS REBOUND BY TUE...BUT POTENTIALLY A
COASTAL TROUGH LOOKS TO DEVELOP WHICH MAY BRING A FEW SHOWERS TO
THE AREA SO HAVE ADDED IN SLGT CHC POPS FOR TUE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ALTHOUGH CLOUDINESS CONTINUES TO STEADILY INCREASE FROM THE W AND
SW AHEAD OF THE NEXT COLD FRONT FOR THIS AFTN...VFR CONDITIONS
WILL PREVAIL THE REST OF THE DAYLIGHT HOURS. STRONG AND GUSTY S-SW
WINDS WILL REACH 25 OR 30 KT AT TIMES UNTIL THESE THICKER CLOUDS
MOVE IN BY SUNSET.
THEREAFTER...BAND OF SHRA AND POSSIBLE ISOLATED TSRA WILL MOVE
THROUGH THE TERMINALS EARLY TONIGHT...WITH THE NEXT TIMING BETWEEN
00Z AND 07Z. WITH THIS CONVECTION IN A WEAKENING MODE BY THE TIME
IT GETS THIS FAR E...CONFIDENCE IS NOT ANY HIGHER THAN VCTS AND
CUMULONIMBUS CLOUDS DURING THIS TIME. IT IS ALSO DURING THIS TIME
THAT 35-45 KT LLJ MOVES THROUGH THE AREA...ENOUGH TO PRODUCE WIND
SHEAR THROUGH MOST OF THE NIGHT AT BOTH KCHS AND KSAV.
IMPROVING WX LATE TONIGHT AND THURSDAY MORNING...AS CLOUDS DECREASE
IN WAKE OF THE FRONT AND LOW LEVEL WINDS LIFT OUT TO THE NE.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH THE PERIOD...ALTHOUGH THERE MAY BE A PERIOD OF LOW LEVEL
WIND SHEAR CONCERN DURING THE WEEKEND.
&&
.MARINE...
REPORTS FROM THE CHARLESTON PILOT BOAT AND VARIOUS COASTAL
LOCATIONS...ALONG WITH VISIBLE SATELLITE PICTURES INDICATE THAT
DENSE SEA FOG IS SHRINKING IN AREAL COVERAGE AND THE VSBYS EVEN IN
THE FOG ARE IMPROVING. WILL MAINTAIN MENTION OF PATCHY FOG OVER
THE NEAR SHORE ATLC WATERS THROUGH THE REST OF THIS AFTN...BUT WITH
INCREASING WINDS AND A MARINE LAYER THAT IS NOT AS STABLE AS
EARLIER...THIS SHOULD BE THE LAST OF THE SEA FOG FOR AWHILE.
WIND AND SEA CONDITIONS OVER THE COASTAL WATERS WILL TAKE A TURN
FOR THE WORSE TODAY...AS LOW LEVEL JET MOVES IN AHEAD OF THE NEXT
COLD FRONT. STRONGEST WINDS MAY ACTUALLY BE ACHIEVED IN CHS
HARBOR...WHERE LAND/SEA INTERFACE AND FAVORABLE MIXING WILL ALLOW
FOR GUSTS TO APPROACH 30 KT THIS AFTN/EVE. OVER THE ATLC...MIXING
PROFILES ARE NOT AS FAVORABLE...BUT ENOUGH TO ALLOW FOR AT LEAST
MARGINAL SCA CONDITIONS BY LATER TODAY.
ALTHOUGH SCA CONDITIONS WILL NOT BE REACHED UNTIL MID-LATER AFTN
OVER THE ATLC...DO NOT WANT TO DELAY THE SCA UNTIL THAT TIME...SO
WILL INITIATE WITH SCA WITH THE MORNING UPDATE.
WILL NEED TO REMAIN ALERT FOR MORE FREQUENT GUSTS APPROACHING
GALE FORCE ALONG THE IMMEDIATE COASTLINE...INCLUDING CHARLESTON
HARBOR...IN RESPONSE TO A DEEPER MIXED LAYER PRESENT OVER LAND
AREAS. THEN...IN THE WAKE OF COLD FROPA OVERNIGHT...SMALL CRAFT
ADVISORY CONDITIONS WILL PERSIST FOR SEVERAL HOURS AS COLD
ADVECTION OVERSPREADS THE WATERS. SCA CONDITIONS SHOULD RELAX
BEFORE 12Z ACROSS NEARSHORE WATERS...HOWEVER...0Z GUIDANCE
SUGGESTS THAT ELEVATED WINDS/WAVES MAY PERSIST INTO THURSDAY
MORNING ACROSS THE OUTER GEORGIA WATERS. THUS...EXTENDED THE SCA
FOR AMZ374 UNTIL 15Z/10 AM THURSDAY MORNING.
CONDITIONS WILL REMAIN BELOW ADVISORY THRESHOLDS THURSDAY AFTERNOON
THROUGH FRIDAY NIGHT. THEN...WINDS WILL INCREASE AND SEAS WILL BUILD
AS A COLD FRONT APPROACHES THE WATERS SATURDAY...AND SCA CONDITIONS
MAY DEVELOP IN THE WAKE OF FROPA FOR A PERIOD SUNDAY INTO MONDAY.
&&
.CLIMATE...
TEMPERATURES WILL REMAIN WARM THROUGH THIS EVENING...POSSIBLY
REACHING RECORD LEVELS. FOLLOWING ARE THE RECORDS FOR TODAY...
FEBRUARY 6 RECORD HIGH MIN TEMPS...
CHS...60 SET IN 1956
CHL...57 SET IN 1976
SAV...60 SET IN 1986
FEBRUARY 6 RECORD HIGH MAX TEMPS...
CHS...78 SET IN 1940
CHL...72 SET IN 1956
SAV...81 SET IN 1989
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ330-350-
352.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ374.
&&
33Hazardous weather outlook, Feb 6, 12:52 PM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1252 PM EST WED FEB 6 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1252 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS AFTERNOON. AHEAD OF THE FRONT...LINES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH THROUGH SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE CHANCE FOR DAMAGING THUNDERSTORM WINDS WILL BE GREATEST BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SCZ045-071800- BERKELEY- 1252 PM EST WED FEB 6 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS AFTERNOON. AHEAD OF THE FRONT...LINES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH THROUGH SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE CHANCE FOR DAMAGING THUNDERSTORM WINDS WILL BE GREATEST BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-071800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1252 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THIS AFTERNOON. AHEAD OF THE FRONT...LINES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PUSH THROUGH THE WATERS THIS EVENING AND OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 34 KT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. 33
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.